Alert archive / Kentucky / Wind Advisories in 2017
Wind Advisory 7, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Dec 13, 2017, 3:05 AM CST for 4 states. It took effect at Dec 13, 2017, 10:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2017, 3:05 AM CST (09:05 UTC)
- In effect from
- Dec 13, 2017, 10:00 AM CST
- Expired
- Dec 13, 2017, 3:32 PM CST
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
All 52 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Cape Girardeau County, MO, Mississippi County, MO, New Madrid County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 57 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517 WWUS73 KPAH 130905 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 305 AM CST Wed Dec 13 2017 ...Windy conditions expected today... .Deep low pressure will move from the Upper Midwest southeast to the Ohio Valley region today. Strong and gusty southwest winds will occur out ahead of an approaching cold front associated with the low pressure system. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ087-110>112- 114-131715- /O.NEW.KPAH.WI.Y.0007.171213T1600Z-171213T2200Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Cape Girardeau-Stoddard-Scott-Mississippi- New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Cape Girardeau, Jackson, Bloomfield, Sikeston, Charleston, and New Madrid 305 AM CST Wed Dec 13 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect from 10 AM this morning to 4 PM CST this afternoon. * TIMING...Highest wind gusts from mid morning through mid afternoon. * WINDS...From the southwest gusting to around 40 mph at times. * IMPACTS...Driving will be more difficult for high profile vehicles. Outdoor objects, including holiday decorations not secure may be blown around or damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
2 follow-up statements
192 WWUS73 KPAH 131602 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1002 AM CST Wed Dec 13 2017 ...Windy conditions expected today... .Deep low pressure will move from the Upper Midwest southeast to the Ohio Valley region today. Strong and gusty southwest winds will occur out ahead of an approaching cold front associated with the low pressure system. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ087-110>112- 114-132200- /O.CON.KPAH.WI.Y.0007.000000T0000Z-171213T2200Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Cape Girardeau-Stoddard-Scott-Mississippi- New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Cape Girardeau, Jackson, Bloomfield, Sikeston, Charleston, and New Madrid 1002 AM CST Wed Dec 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * TIMING...Highest wind gusts from mid morning through mid afternoon. * WINDS...From the southwest gusting to around 40 to 45 mph at times. The strongest winds are expected over southern Illinois around midday. * IMPACTS...Driving will be more difficult for high profile vehicles. Outdoor objects, including holiday decorations not secure may be blown around or damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ DRS
727 WWUS73 KPAH 132132 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 332 PM CST Wed Dec 13 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ087-110>112- 114-132245- /O.CAN.KPAH.WI.Y.0007.000000T0000Z-171213T2200Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Cape Girardeau-Stoddard-Scott-Mississippi- New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Cape Girardeau, Jackson, Bloomfield, Sikeston, Charleston, and New Madrid 332 PM CST Wed Dec 13 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Paducah has cancelled the Wind Advisory. Southwest winds may gust 25 to 30 mph through 5 pm, but they will continue to diminish into the evening. $$ DRS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Dec 13, 2:57 AM CST, 8 minutes earlier.
Area forecast discussion, Dec 13, 2:57 AM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
257 AM CST Wed Dec 13 2017
.SHORT TERM...(Today through Friday night)
Issued at 257 AM CST Wed Dec 13 2017
A Wind Advisory will be in effect today for most of the area,
minus the Ozark Foothills. Strong low pressure will be near KORD
around 18z, with strong low level southwest flow developing ahead
of an approaching front associated with the low. Sounding data
utilizing momentum transfer suggests gusts to 35 kts or slightly
higher possible over most of the area, generally from 16-22z. This
axis of highest winds will be moving east through the day. See the
Fire Weather Section for additional details regarding RH and fire
danger today. Temperature wise, we usually are never warm enough
with forecast numbers when it's this dry, with strong SW low trop
flow and sun. MAV was the warmest guidance, and we went another
couple of degrees above that area wide. We had a 34-41 degree
diurnal swing just two days ago with similar conditions.
Otherwise, some passing clouds, times of sun as well.
Roller coaster ride will continue with respect to temps. In the
wake of the front it will cool back down tonight and Thursday.
Highs Thursday will be back in the upper 30s to lower 40s. However
it should not be as breezy. Dry weather continues.
For Friday, a long wave pos tilt trof will move southeast toward
the area. However, this system too will be moisture starved. So we
continue with a dry forecast. All the models are in sync keeping
it dry. Just variable cloud cover.
.LONG TERM...(Saturday through Tuesday)
Issued at 257 AM CST Wed Dec 13 2017
Relatively good agreement among forecast models lends higher than
average confidence to the long term portion of the forecast through
the weekend. Confidence decreases somewhat heading into early next
week with greater model variability.
A moderating trend is still expected over the weekend into early
next week as a flatter upper level flow pattern takes shape. In this
pattern, an upper low over western Mexico is forecast to transition
to an open wave as it pivots northeast across the Southern Plains
into the Mississippi Valley on Sunday. The end result should be an
increased chance for rain starting Saturday night and continuing
into Sunday. Forecast models taper the rain off from west to east
Sunday night. Right now, model forecast soundings indicate a
temperature profile supportive of all liquid precipitation through
the period.
Both the ECMWF and CMC bring an upper level trough/deformation zone
across the area on Monday with little fanfare. However, the slower
00Z GFS doesn't bring the feature through until Tuesday and does so
with some light precipitation late Monday night into Tuesday
morning. The consensus of available guidance favors the more
progressive scenario, so will keep the forecast dry beyond Sunday
night for now.
With less amplification to the upper level flow pattern compared to
recent days, temperatures through the period are forecast to be
relatively mild. Consensus guidance places highs in the upper 40s to
lower 50s Saturday through Tuesday, with lows generally in the
30s.
&&
.AVIATION...
Issued at 1137 PM CST Tue Dec 12 2017
The main aviation concern through Wednesday evening will be wind. A
dry cold front will move southeast across the lower Ohio Valley on
Wednesday evening. In advance of the front, southwest winds will
increase to around 20 knots by Wed afternoon. Gusts to around 30 kt
are expected. As the front arrives Wed evening, winds will turn
northwest and weaken to around 10 knots. Some clouds will accompany
the front Wed evening, but bases should be at or above 6k feet.
Otherwise, only some scattered mid to high clouds are expected
through Wednesday.
&&
.FIRE WEATHER...
Issued at 257 AM CST Wed Dec 13 2017
The combination of dry vegetation and gusty southwest winds will
create an elevated fire danger across much of the forecast area
today. The main limiting factor to issuing a Red Flag Warning is the
relative humidity, which is forecast to remain above 25 percent
across most of the area this afternoon. That's taking into account
the driest model guidance we can find, including the HRRR, RAP13,
and guidance weighted in favor of models that recently verified the
best. The Missouri Ozark foothills appear to have the best chance of
dropping slightly below 25 percent for a few hours. As a result, will
address the elevated fire danger in a SPS for now. Will coordinate
with forestry officials should Red Flag conditions become of greater
concern later today.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory from 10 AM this morning to 4 PM CST this afternoon
for ILZ075>078-080>094.
MO...Wind Advisory from 10 AM this morning to 4 PM CST this afternoon
for MOZ087-110>112-114.
IN...Wind Advisory from 10 AM this morning to 4 PM CST this afternoon
for INZ081-082-085>088.
KY...Wind Advisory from 10 AM this morning to 4 PM CST this afternoon
for KYZ001>022.
&&
Short Term...CN
Long Term...RJP
Fire Weather...RJP/CNHazardous weather outlook, Dec 12, 2:58 PM CST, 12 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 258 PM CST Tue Dec 12 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 258 PM CST Tue Dec 12 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Gusty northwest winds and dry vegetation have created an elevated fire danger today. The gusty winds will subside through sunset and become light and variable this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong southwest winds will gust 30 to 40 mph at times throughout the region Wednesday. The strong winds in combination with the dry vegetation over much of the region will create an elevated fire danger. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
Nearby
Wind Advisories in Kentucky, 2017Wind Advisories in Illinois, 2017Wind Advisories in Indiana, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.